Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Apr 12, 2023, 1:13 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2023, 1:13 PM EDT (17:13 UTC)
- Expired
- Apr 12, 2023, 6:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 1:45 PM EDT | FLOOD | Hallandale, FL | NE 12TH AVE ROAD IS CLOSED TO FLOODING IN HALLANDALE BEACH, FL. |
| Apr 12, 1:45 PM EDT | FLOOD | Hallandale, FL | NE 12TH AVE ROAD IS CLOSED TO FLOODING IN HALLANDALE BEACH, FL. |
| Apr 12, 2:30 PM EDT | FLOOD | 2 Nw North Perry Airpor, FL | RISING WATER IN YARD APPROACHING HOME REPORTED BY OFF DUTY NWS EMPLOYEE. |
| Apr 12, 3:00 PM EDT | FLASH FLOOD | 2 Se North Miami Beach, FL | FIU POLICE PROVIDED A REPORT OF SIGNIFICANT FLOODING AT THE FIU BISCAYNE BAY CAMPUS. THIS IS SIMILAR TO OTHER REPORTS FROM THE AREA. RAINFALL OF ABOUT 4-5 INCHES HAVE BEEN RECORDED FROM THE GENERAL AREA SO FAR TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
546
WGUS52 KMFL 121713
FFWMFL
FLC011-086-122015-
/O.NEW.KMFL.FF.W.0003.230412T1713Z-230412T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
113 PM EDT Wed Apr 12 2023
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
Northern Miami-Dade County in southeastern Florida...
* Until 415 PM EDT.
* At 113 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Surfside, Miami Gardens, Hallandale, North Miami, North Miami
Beach, Aventura, Sunny Isles Beach, Opa-Locka, West Park, Miami
Shores, North Bay Village, El Portal, Golden Glades and Ojus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2603 8027 2603 8010 2585 8010 2581 8017
2585 8027 2591 8028
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Hadi5 follow-up statements
150
WGUS72 KMFL 121801
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
201 PM EDT Wed Apr 12 2023
FLC011-086-122015-
/O.CON.KMFL.FF.W.0003.000000T0000Z-230412T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Miami-Dade FL-
201 PM EDT Wed Apr 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES...
At 201 PM EDT, Doppler radar indicated 2 and 4 inches of rain have
fallen from the previous thunderstorms. This has lead to some street
closers due to water covering the roadways. Another line of showers
and thunderstorms over the Atlantic waters will be moving northwest
and into the warning area during the next hour capable of producing
additional rainfall amounts of 1 to 3 inches. These additional rains
will continue to cause flooding issues over the warning area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Surfside, Miami Gardens, Hallandale, North Miami, North Miami
Beach, Aventura, Sunny Isles Beach, Opa-Locka, West Park, Miami
Shores, North Bay Village, El Portal, Golden Glades and Ojus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2603 8027 2603 8010 2585 8010 2581 8017
2585 8027 2591 8028
FLASH FLOOD...RADAR INDICATED
$$
BAXTER320
WGUS72 KMFL 121833
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
233 PM EDT Wed Apr 12 2023
FLC011-086-122015-
/O.CON.KMFL.FF.W.0003.000000T0000Z-230412T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Miami-Dade FL-
233 PM EDT Wed Apr 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES...
At 233 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen during the last couple of hours. Additional rainfall amounts
of 2 to 4 inches are possible in the warned area with the ongoing
thunderstorms. Several street flooding is being reported over this
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Surfside, Miami Gardens, Hallandale, North Miami, North Miami
Beach, Aventura, Sunny Isles Beach, Opa-Locka, West Park, Miami
Shores, North Bay Village, El Portal, Golden Glades and Ojus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2603 8027 2603 8010 2585 8010 2581 8017
2585 8027 2591 8028
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BAXTER910
WGUS72 KMFL 121919
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
319 PM EDT Wed Apr 12 2023
FLC086-121929-
/O.CAN.KMFL.FF.W.0003.000000T0000Z-230412T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
319 PM EDT Wed Apr 12 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN MIAMI-DADE COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for a portion of
South Florida.
LAT...LON 2603 8027 2603 8010 2594 8010 2594 8012
2597 8012 2594 8013 2594 8014 2595 8014
2595 8013 2596 8013 2597 8013 2598 8012
2597 8027
$$
FLC011-122015-
/O.CON.KMFL.FF.W.0003.000000T0000Z-230412T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
319 PM EDT Wed Apr 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR SOUTHERN BROWARD COUNTY...
At 319 PM EDT, Doppler radar indicated 4 and 6 inches of rain have
fallen from the training thunderstorms. Additional rainfall amounts
of 1 to 3 inches are possible still possible with the training
thunderstorms in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Pembroke Pines, Hollywood, Miramar, Hallandale, Miami Gardens,
Aventura, Sunny Isles Beach, West Park, Miramar Parkway And
University Drive, Pembroke Park, Golden Beach and Hollywood
Downtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2603 8027 2603 8010 2594 8010 2594 8012
2597 8012 2594 8013 2594 8014 2595 8014
2595 8013 2596 8013 2597 8013 2598 8012
2597 8027
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BAXTER086
WGUS52 KMFL 122002
FFWMFL
FLC011-122115-
/O.EXT.KMFL.FF.W.0003.000000T0000Z-230412T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
402 PM EDT Wed Apr 12 2023
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
* Until 515 PM EDT.
* At 402 PM EDT, Doppler radar indicated 3 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area with the training thunderstorms. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pembroke Pines, Hollywood, Miramar, Hallandale, Miami Gardens,
Aventura, Sunny Isles Beach, West Park, Miramar Parkway And
University Drive, Pembroke Park, Golden Beach and Hollywood
Downtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2603 8027 2603 8010 2594 8010 2594 8012
2597 8012 2594 8013 2594 8014 2595 8014
2595 8013 2596 8013 2597 8013 2598 8012
2597 8027
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BAXTER614
WGUS52 KMFL 122108
FFWMFL
FLC011-122245-
/O.EXT.KMFL.FF.W.0003.000000T0000Z-230412T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
508 PM EDT Wed Apr 12 2023
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
* Until 645 PM EDT.
* At 508 PM EDT, Doppler radar indicated nearly stationary
thunderstorms producing heavy rain across the warned area. Between
3 and 6 inches of rain have fallen from these thunderstorms.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pembroke Pines, Hollywood, Miramar, Hallandale, Miami Gardens,
Aventura, Sunny Isles Beach, West Park, Miramar Parkway And
University Drive, Pembroke Park, Golden Beach and Hollywood
Downtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2603 8027 2603 8010 2594 8010 2594 8012
2597 8012 2594 8013 2594 8014 2595 8014
2595 8013 2596 8013 2597 8013 2598 8012
2597 8027
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 9:57 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 12, 9:57 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
957 AM EDT Wed Apr 12 2023
...New UPDATE...
.UPDATE...
Issued at 941 AM EDT Wed Apr 12 2023
Surface observations and GOES-16 imagery indicate that the warm
front boundary draped across the Florida Keys is beginning to gradually
lift northward over the last several hours. To the north of the
warm front boundary across our area, isentropic ascent has
resulted in light to moderate shower activity developing and
"filling in" across the majority of South Florida. The current
rainfall in addition to the impressive rainfall totals over the
last several days across portions of Miami-Dade and Broward
counties have result in saturated soils and primed antecedent
conditions. Flash Flood Guidance (FFG) demonstrates this well as
the 1 hourly FFG rainfall rates are about 1.5 to 2 inches across
Miami-Dade County. With the eventual propagation of heavier
convection across these same areas over the next several hours,
the flood threat will gradually increase over the next several
hours and remain through the afternoon hours.
On the convective side of the house, the 12z MFL upper air sounding
from earlier this morning indicates some gradual turning with
height. Given the addition of enhanced vorticity along the warm
front boundary, waterspouts could be possible offshore where
instability is more conducive. If strong convection is able to
develop overland, elevated winds in the 970-925mb layer could mix
down and result in gusty winds at the surface. The main concern
today will remain the flooding risk, with the potential of flash
flooding if heavy rainfall persists for a long duration.
No major forecast changes to discuss at this time.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 247 AM EDT Wed Apr 12 2023
An unsettled pattern will continue across South FL today into
Thursday. An upper level low will sit over the northern Gulf today
before crawling northward into the deep south states on Thursday. At
the surface, there is a weak area of low pressure north of western
Cuba, and another area of low pressure over the east-central Gulf.
This low will become the more organized system over the next 24
hours before lifting north towards the northern Gulf coast late
tonight into early Thursday. A nearly stationary boundary to our
south will start slowly lifting north today as a warm front as the
low in the Gulf gets organized, but likely won't actually reach
South FL until late tonight or early Thursday. Ahead of the warm
front, deep moisture will continue to lift north into the area, with
PWAT values over 1.6 inches in most of South FL and 1.8 inches in SE
FL around the east coast metro. This is where the focus of the
heaviest rain is expected today. Latest HREF guidance shows a wide
area of 2-5 inch mean totals from the Homestead area up through
Miami and into the Broward metro. With some instability available,
expect scattered thunderstorms to be very efficient rain-makers
with high rates, so would not be surprised to see several
locations receive over 6 inches today. With this kind of rainfall
over already saturated ground, this will present a problem for
all of the typical poor drainage locations of the east coast
metro. The Flood Watch over portions of Miami-Dade and Broward
will remain in place through 8 PM this evening. While the rain
will take most of the focus today, gradient easterly winds will
remain breezy through this evening, and any stronger thunderstorms
may contain wind gusts that approach severe limits.
The deeper moisture lifts north of the area tonight, and hi-res
models are in fairly good agreement for a break in the rainfall
overnight into early Thursday morning, but will keep chance showers
and isolated thunderstorms in along the east coast. Deeper moisture
returns across South FL during the day on Thursday as the warm front
finally starts to lift north across the area, which will result in
more scattered showers and thunderstorms, this time with the highest
PoPs around the lake region and the northern east coast metro. Will
again have to watch for some flooding issues if heavy rain falls
repeatedly over the same areas.
Rain and cloud cover today will hold high temps into the mid to
upper 70s for most, but lower 80s along the Gulf coast where the
least amount of rain is expected. Low tonight will be in the 60s
inland to lower 70s across the east coast metro. Went a bit lower
than guidance for high temps on Thursday, but should still reach the
low to mid 80s over most of the area.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 247 AM EDT Wed Apr 12 2023
The aforementioned low pressure system and associated cut-off low
will continue their track northeastward on Friday, skirting along
the edges of an upper level trough moving across the Midwest US.
The surface low will continue to drag the previously stalled
boundary northward, taking much of the moisture-rich air along
with it. Nevertheless, sufficient moisture will remain for another
afternoon of scattered showers to materialize, over northern
portions of the CWA, around lake Okeechobee and across local
Atlantic waters.
The drying trend will continue on Saturday as dry air aloft filters
into the area, which should lead to fair weather to start the
weekend and give us a break from the relentless rain. Unfortunately,
dry air will not last as another frontal boundary could approach the
area by late Sunday which will draw more Gulf moisture across the
area to end the weekend into early next week which should be our
next shot at scattered to numerous convection across eastern metro
areas Sunday and Monday afternoon. Given this is at the tail end of
the long term period, take it with a grain of salt for now as timing
can change depending on the evolution of the synoptic features to
our north.
Temperatures will continue to gradually warm into the weekend, with
high temperatures across interior South Florida possibly reaching
the upper 80s on Friday, then the lower 90s on Saturday and Sunday.
Along the East Coast, temperatures will remain in the mid 80s
through the weekend. With another frontal boundary approaching at
the start of next week, temperatures could once again cool down
across much of South Florida.
&&
.AVIATION...
(12Z TAFS)
Issued at 729 AM EDT Wed Apr 12 2023
MVFR ceilings will be prevalent across our area today as a warm
front slowly lifts north across South Florida. Numerous showers
and scattered thunderstorms are expected today, peaking from mid
morning through the afternoon hours. Brief IFR/LIFR conditions are
possible during times of heavy rain. East to southeast winds
remaining breezy through this evening.
&&
.MARINE...
Issued at 247 AM EDT Wed Apr 12 2023
East to southeast winds 20-25 kts early today subside to 15-20 kts
by this evening, except for the northern Atlantic waters where
elevated winds will continue into late tonight. Atlantic seas
around 10 feet early today subside to 4-7 feet by this evening.
Gulf seas 4-7 feet this morning subside to 2-4 feet this evening.
SCA was extended through 18Z today for Lake Okeechobee, Biscayne
Bay and the Gulf waters. The SCA for the Atlantic waters runs
through 00Z this evening for the southern waters and 09Z for the
northern waters.
&&
.BEACHES...
Issued at 247 AM EDT Wed Apr 12 2023
Strong easterly flow and northeast swell will result in a
continued high risk of rips for the Atlantic beaches today. Even
though the easterly flow weakens and becomes more southeasterly on
Thursday, a lingering swell will still result in a high risk of
rips through Thursday evening.
In addition, large breaking waves in excess of 7 feet in the surf
zone will continue through early this afternoon, so a high surf
advisory remains until 2 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 72 83 72 / 100 50 60 30
West Kendall 79 68 86 69 / 100 40 50 30
Opa-Locka 79 70 85 70 / 100 50 60 40
Homestead 79 70 85 70 / 90 40 40 30
Fort Lauderdale 77 71 82 71 / 100 60 60 40
N Ft Lauderdale 77 71 82 71 / 100 60 70 40
Pembroke Pines 78 70 85 70 / 100 50 60 40
West Palm Beach 77 70 82 70 / 90 60 70 50
Boca Raton 77 70 82 70 / 100 60 70 50
Naples 82 70 85 72 / 90 50 40 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ072-074-172-173.
High Rip Current Risk through Thursday evening for FLZ168-172-
173.
High Surf Advisory until 2 PM EDT this afternoon for FLZ168-172-
173.
AM...Small Craft Advisory until 2 PM EDT this afternoon for AMZ610-
630.
Small Craft Advisory until 5 AM EDT Thursday for AMZ650-670.
Small Craft Advisory until 8 PM EDT this evening for AMZ651-671.
GM...Small Craft Advisory until 2 PM EDT this afternoon for GMZ656-
657-676.
&&
SHORT TERM...CMF
LONG TERM....ATV
AVIATION...HadiHazardous weather outlook, Apr 12, 9:11 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 911 AM EDT Wed Apr 12 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 131315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 911 AM EDT Wed Apr 12 2023 ...Flood Watch for Metro & Coastal Broward/Miami Dade... ...Hazardous Marine and Beach Conditions Continue Today... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Flooding: Heavy rain is possible today, especially over the metro areas of Broward and Miami Dade Counties. This could lead to additional flooding especially across areas that are already saturated from recent heavy rainfall. Thunderstorms: Scattered thunderstorms are expected later this morning through early evening. Some of the storms may contain locally heavy rain and strong winds. Waterspouts: There is the potential for a few waterspouts to develop across the Atlantic and Gulf waters later this morning into the afternoon hours. Rip Currents: A high risk of rip currents will remain in place for all East Coast beaches. High Surf: Wave heights of 7 to 9 feet will be possible in the surf zone across the Atlantic beaches through early this afternoon. Marine: Elevated winds and seas will continue today, and linger across the Atlantic waters into tonight resulting in hazardous marine conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms remain in the forecast through Friday. Some of the storms could contain gusty winds and locally heavy rain. Hazardous marine conditions are possible over the Atlantic waters into early Thursday. Additionally, the rip current risk will remain elevated at all Atlantic beaches through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 12:52 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
1252 PM EDT Wed Apr 12 2023
FLZ071-072-074-172-173-121715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
1252 PM EDT Wed Apr 12 2023
...A strong thunderstorm will impact portions of southern Broward
County through 115 PM EDT...
At 1252 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Park, or over Hollywood, moving northwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Margate, Hallandale, Miami
Gardens, Lauderhill, Weston, Coconut Creek, North Miami Beach,
Oakland Park, North Lauderdale, Aventura and Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2593 8022 2616 8044 2624 8013 2595 8008
TIME...MOT...LOC 1652Z 152DEG 15KT 2600 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:40 AM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 12, 12:00 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Apr 12, 12:16 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Apr 12, 12:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Apr 12, 12:52 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Apr 12, 1:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 12, 1:42 PM EDT | Special Weather Statement | MFL | Monroe | 33 min |
| Apr 12, 1:47 PM EDT | Special Marine Warning | MFL | 28 min | |
| Apr 12, 2:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 12, 2:39 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 5 hr |
| Apr 12, 2:56 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 34 min |
| Apr 12, 2:59 PM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 12, 3:04 PM EDT | Tornado Warning | MFL | Broward, Miami-Dade | 41 min |
| Apr 12, 3:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Apr 12, 3:29 PM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 12, 3:35 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| Apr 12, 3:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 12, 3:37 PM EDT | Flash Flood Warning | MFL | Broward | 10 hr |
| Apr 12, 3:49 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 12, 3:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Apr 12, 4:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Apr 12, 4:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 12, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| Apr 12, 4:20 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| Apr 12, 4:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 12, 4:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 12, 4:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 7 min |
| Apr 12, 4:45 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 85 min |
| Apr 12, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 12, 5:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 12, 5:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 75 min |
| Apr 12, 5:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 12, 6:12 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 12, 6:14 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Apr 12, 6:21 PM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| Apr 12, 6:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 12, 7:01 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.